Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 15, 2018, 8:33 AM MDT for 12 counties in Idaho. It took effect at Sep 15, 2018, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2018, 8:33 AM MDT (14:33 UTC)
- In effect from
- Sep 15, 2018, 12:00 PM MDT
- Expired
- Sep 15, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 2.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3644 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS75 KPIH 151433 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 833 AM MDT Sat Sep 15 2018 IDZ053-054-057>063-160300- /O.NEW.KPIH.WI.Y.0019.180915T1800Z-180916T0300Z/ Upper Snake River Plain-Lower Snake River Plain-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range- Including Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, and Swan Valley 833 AM MDT Sat Sep 15 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 9 PM MDT this evening. * IMPACTS/TIMING...Hazardous driving conditions expected for high profile vehicles, especially semis with light loads. Blowing dust is also possible. Boating on area lakes may be treacherous, especially for smaller watercraft. Strongest winds will begin just after midday and persist through the evening. * WINDS...South-southwest winds of 25 to 35 mph sustained with gusts of 40 to 50 mph. * LOCATIONS...Pocatello, Idaho Falls, Rexburg, St. Anthony, Palisades, Soda Springs, Lava Hot Springs, Malad City, St. Charles, Montpelier, and all districts of the Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
570 WWUS75 KPIH 160303 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 903 PM MDT Sat Sep 15 2018 IDZ053-054-057>063-160500- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-180916T0300Z/ /O.NEW.KPIH.WI.Y.0020.180916T0303Z-180916T0500Z/ Upper Snake River Plain-Lower Snake River Plain-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range- Including Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, and Swan Valley 903 PM MDT Sat Sep 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 11 PM MDT this evening. * IMPACTS/TIMING...Hazardous driving conditions expected for high profile vehicles, especially semis with light loads. Blowing dust is also possible. * WINDS...South-southwest winds of 25 to 35 mph sustained with gusts of 40 to 50 mph. * LOCATIONS...Pocatello, Idaho Falls, Rexburg, St. Anthony, Palisades, Soda Springs, Lava Hot Springs, Malad City, St. Charles, Montpelier, and all districts of the Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 15, 2:23 AM MDT, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 15, 2:23 AM MDT, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 223 AM MDT Sat Sep 15 2018 .DISCUSSION...Active weather today with strong upper-level dynamics associated with a short wave pushing through the Intermountain West. A cold front will also drag across southeast Idaho this afternoon and evening, which will keep winds elevated through the day. Mid- level wind max of 40 kts across the Southeastern Highlands may mix to the ridgetops this afternoon. This will be along and behind the surface cold front. Isolated afternoon and evening thunderstorms will impact mainly the Central Idaho Mountains as well as the Spencer/Dubois and Island Park areas later this evening. It will be drier, and a little less breezy tomorrow while a weaker shortwave trough moves into northern Idaho. An upper trough will move in from the west on Wednesday, but models indicate a split in the shortwave energy as it makes landfall. This will likely result in dry and breezy conditions across the Snake Plain, with thunderstorm potential north and south of the forecast area. Model solutions diverge as we head into Friday with the GFS bringing an upper trough through Idaho while the ECMWF suggests upper ridging. Hinsberger && .AVIATION...Frontal boundary drives across the region today, bringing an increase in winds and a threat for thunderstorms most areas. Best chances KSUN and northeast through central mtns toward the Divide, but cant rule out thunder at any of the other terminals. Will likely continue to carry VCTS and just adjust timing to fit latest high-res model runs. Winds the main threat today with strong mid-level jet pushing into the southern portion of the region just ahead of frontal boundary. Sustained winds could approach 20kts especially KBYI/KPIH late this afternoon, dropping off after 00Z but remaining gusty through 06Z. DMH && .FIRE WEATHER...Critical conditions expected to continue today. Strongest winds likely across the Southern Sawtooth NF and the Caribou NF, creeping into the southern portions of the Snake Plain. Frontal boundary drives across the region mid-late afternoon, producing wind shift to the west/northwest and remaining gusty through the evening behind the front. Concern is the 700mb winds which exceed 50kts just ahead of frontal boundary as it drives through the eastern highlands this evening. Thunderstorms also add to the mix today, though the best chances appear to be across the Central Mtns and the Targhee NF. Cant completely rule out an isolated storm elsewhere along the frontal boundary, given the very strong dynamics with this system, but the limiting factor will be the moisture availability given that the low levels are extremely dry. Shortwave passage overnight pushes convective threat out of the region, but Sunday could remain critical or near critical as drier air mass arrives despite cooler temperatures - humidities look to lower and locally windy conditions are expected to continue. Thus fire headlines may remain in place. Next amplified trough to drive through the region appears to arrive generally Wednesday. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ410-413-427. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:08 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Blaine, Boise, Bonneville, Butte and 6 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.